Thunderstorm Wind, Butler
- When
- March 13, 3:29 PM EST
- Where
- Butler County, Mars
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.700, -80.017
Trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 13, 3:15 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EST MON MAR 13 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)... STRONG COLD FRONT WILL MOVE THROUGH OUR CWA LATER THIS EVENING AND DURING THE EARLY MORNING HOURS OF TUESDAY. SEVERE THUNDERSTORMS POSSIBLE UNTIL FROPA. WINDY AND MUCH COLDER ON TUESDAY WITH GUSTY WESTERLY WINDS. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... TUESDAY NIGHT SFC LOW CONTINUES TO PULL OUT TO THE NORTHEAST. WEDNESDAY HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT SURFACE LOW MOVES TO OUR SOUTH WITH CHC RAIN AND/OR SNOW ACROSS OUR CWA. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST FRIDAY AND CONTINUES THROUGH THE WEEKEND. && .AVIATION... CIGS LOWERING DURING LATE AFTERNOON TO BKN030-040. THUNDERSTORMS WITH WIND G45KT...POSSIBLE HAIL...CIGS AOB 010...AND VSBY 1-3 MI MOVE ACROSS CWA BTW 21Z-02Z. COLD FRONT MOVES ACROSS REGION OVERNIGHT WITH SCATTERED SHOWERS AND WIND SWITCHING TO WEST AT ZZV AROUND 03Z...PIT AROUND 06Z...AND LBE AROUND 08Z. GRADIENT AND MIXING WILL PRODUCE GUSTY WINDS TO 30KTS AFTER 14Z TUE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 532 AM EST MON MAR 13 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-141045- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 532 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE UPPER OHIO VALLEY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THIS COLD FRONT LATER TODAY. MANY OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. AFTER THE COLD FRONT MOVES THROUGH...STRONG WEST WINDS WITH GUSTS UP TO 40 MPH ARE EXPECTED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR PARTS OF EAST CENTRAL OHIO. THE SOIL IS ALREADY SATURATED ACROSS MUCH OF EAST CENTRAL OHIO. ADDITIONAL RAIN MAY CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL SLIPPERY ROCK 41.06N 80.05W
03/13/2006 1.00 INCH BUTLER PA PUBLIC
&&The Pittsburgh radar (KPBZ), 25 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494378.